What can I expect going cold-turkey off of Lexapro, Abilify and Klonopin?
I've taken them regularly for several years now. Dosage is Lexapro 20mg/day, Abilify 10mg/day, and Klonopin 1mg/3xday. Oh, and Trazodone 150@bedtime.
Wednesday, I'm going to be in a situation where I'll have zero access to my medications for 1 week. I've been curious how I'd do without my meds, but this situation is not how I wanted to find out. There's no shortage of good and bad stories about going on or off of these meds, but I'm wanting a more general idea of what to expect. I'm frankly scared of what may happen. Will I just feel mentally lousy from the chemical changes, or are there physical consequences as well? I would think that a bit (or a lot) of both will occur.
Any and all thoughts/experiences are welcomed and most appreciated!
A really crappy week. If you're gonna come off you should talk to your doc and ask to be weaned off gradually. Trust me I know from experience coming off cold turkey is a BAD idea. I wanted to kill myself all over again.
i wouldn't advise you.
Are you going to be operated upon. that's the only situation in which one can be deprived from his meds.
What you did i passed through in 2006 and regretted it as the meds were doubled afterwards and since then i can't go back to where i was.
no one here can advise you on that
It will likely feel like you have a very bad flu. You may be dizzy and nauseated. I had one dumb doctor take me off Effexor cold turkey and it was horrible. You don't say why you will be without for a week. If there is anyway you can avoid this scenario - do.
When I discontinued Klonopin in 1998 at a titration rate faster than my psychiatrist advised (which I would never do now) I had full body withdrawal syndromes. It was agonizing and also it was unsafe. If I had discontinued Klonopin all at once I could have had very real physical risks such as seizures. Its medically inadvisable (unless a person's doctor has reasons as stated in that one post) and dangerous. Also as decaded before that when I discontinued all medications on my own I ended up in the psych. hospital and I didn't feel the return of symptoms until some time later and by that time as I had started to lose judgment as the medication went out of my blood stream I had lost awareness and required in patient follow up. I know not to do that and would not think of it.
However if there is a reason such as a gap in insurance coverage or other related reasons that you would not be without medication for a week that could be addressed. It would be essential to discuss that with your psychiatrist and tell us as well because there are temporary insurance programs that can assist. If you have lost coverage completely you could go to a walk in clinic and be eligible for emergency Medicaid which would provide coverage until you could obtain standard Medicaid. That would be one form of assistance you might be eligible for.There are others as well.
A traffic offense has me ordered to present myself to local jail for the seven days, is the reason for my 'vacation'. It's my understanding that the jail doesn't really care about such matters; heck, a guy committed suicide there just recently.
I've tried finding out what sort of protocols the jail goes by for medical and psychiatric 'inmates' and all I've found was that I'm not allowed to bring in any meds, and that they may or may not provide me with "some similar" medication.
I just can't imagine that they'd let people go through otherwise preventable medical risks,
but they are sort of infamous about this.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.